Alert archive / Arkansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 95, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 9, 2015, 5:42 PM CDT for Franklin County, Arkansas. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2015, 5:42 PM CDT (22:42 UTC)
- Expired
- Apr 9, 2015, 5:56 PM CDT
- In force
- 14 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 54 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 2:32 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 950 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 275 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
707
WUUS54 KTSA 092242
SVRTSA
ARC047-092315-
/O.NEW.KTSA.SV.W.0095.150409T2242Z-150409T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
542 PM CDT THU APR 9 2015
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS...
* UNTIL 615 PM CDT
* AT 539 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MULBERRY...
AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...LONELM...CRAVENS...
JETHRO...WATALULA...PARADISE...TURNERS BEND...BARNES...REDDING...
MOUNTAIN TOP AND TAFT.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 24 AND 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3557 9370 3551 9403 3553 9404 3557 9403
3558 9406 3559 9407 3572 9369 3558 9369
TIME...MOT...LOC 2242Z 255DEG 39KT 3558 9400
HAIL...1.00IN
WIND...60MPH
$$
LACY1 follow-up statement
859
WWUS54 KTSA 092256
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
556 PM CDT THU APR 9 2015
ARC047-092306-
/O.CAN.KTSA.SV.W.0095.000000T0000Z-150409T2315Z/
FRANKLIN AR-
556 PM CDT THU APR 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FRANKLIN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3557 9370 3551 9403 3553 9404 3557 9403
3558 9406 3559 9407 3572 9369 3558 9369
TIME...MOT...LOC 2256Z 255DEG 39KT 3562 9382
$$
LACYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 2:27 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Apr 9, 2:27 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 227 PM CDT THU APR 9 2015 .DISCUSSION... COLD FRONT IS QUICKLY SWEEPING EAST ACROSS THE FORECAST AREA THIS AFTERNOON...IN ASSOCIATION WITH A PV MAX MOVING EAST NORTHEAST ACROSS NEBRASKA AND KANSAS. A STRONG CAPPING INVERSION REMAINS IN PLACE AHEAD OF THE FRONT...AND THUS FAR ECHOES HAVE STRUGGLED TO GET GOING. HOWEVER...EVENTUALLY LIFT AND HEATING SHOULD OVERCOME THE CAP AND AT LEAST SCATTERED STORMS WILL FIRE ALONG THE FRONT BY MID AFTERNOON FROM NW AR DOWN INTO SE OK. THE STORMS MAY EVENTUALLY BECOME MORE LINEAR WITH TIME. WINDS ALOFT AT THE BASE OF THE CENTRAL CONUS TROUGH SUGGEST SHEAR IS STRONG ENOUGH FOR SUPERCELL DEVELOPMENT INITIALLY AT LEAST. THE TORNADO THREAT...WHILE NOT ZERO...IS MUCH LESS COMPARED TO YESTERDAY...WITH VEERED FLOW IN THE WARM SECTOR SHRINKING HELICITY. THUS MAIN THREATS WILL BE HAIL/WINDS. ACTIVITY SHOULD BE CLEARING THE AREA BETWEEN 00Z AND 03Z...WITH A CLEAR AND COOL NIGHT FORTHCOMING. AFTER A NICE DAY TO BE OUTDOORS ON FRIDAY...RAIN/STORM CHANCES WILL RETURN BY SATURDAY...ESPECIALLY SATURDAY NIGHT AS THE RETREATING BOUNDARY LIFTS NORTH THRU THE PLAINS. A WAVE IN THE NORTHERN STREAM WILL SWEEP ACROSS THE MIDWEST BY THE LATTER PART OF THE WEEKEND...FORCING ANOTHER BOUNDARY DOWN INTO OUR REGION. GOING INTO EARLY NEXT WEEK...AN UPPER WAVE IN THE WEAKER SOUTHERN STREAM OF THE WESTERLIES WILL LIFT INTO THE PLAINS...BRINGING GOOD CHANCES FOR RAIN/STORMS. A VIGOROUS UPPER STORM SYSTEM IS FORECAST TO DIVE IN FROM THE PAC NW AND CLOSE OFF OVER THE PLAINS LATE NEXT WEEK. DEPENDING ON HOW THE DETAILS SHAKE OUT...THERE WOULD BE SOME SEVERE POTENTIAL AHEAD OF THE ASSOCIATED FRONT...FOLLOWED BY SOME COOLER AND DRIER WEATHER TO CLOSE OUT THE WEEK. LACY && .PRELIMINARY POINT TEMPS/POPS... TUL 42 69 48 73 / 0 0 10 20 FSM 47 72 49 75 / 40 0 10 10 MLC 46 70 48 72 / 10 0 10 30 BVO 39 69 44 73 / 0 0 10 10 FYV 40 67 45 69 / 20 0 0 10 BYV 42 67 45 71 / 20 0 0 10 MKO 44 69 48 73 / 10 0 10 20 MIO 39 69 45 71 / 0 0 10 10 F10 45 69 49 72 / 0 0 10 20 HHW 49 71 48 71 / 40 0 10 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && LONG TERM....30
Hazardous weather outlook, Apr 9, 5:00 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 PM CDT THU APR 9 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101015- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 PM CDT THU APR 9 2015 ...SEVERE WEATHER CONTINUES THROUGH EARLY EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...NORTHWEST ARKANSAS AND FAR SOUTHEAST OKLAHOMA. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EAST OF A LINE FROM FAYETTEVILLE TO MCALESTER. ONSET...ONGOING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... SEVERE THUNDERSTORMS ARE ONGOING ACROSS NORTHWEST ARKANSAS INTO SOUTHEAST OKLAHOMA...AND WILL CONTINUE A SEVERE WEATHER RISK AS THEY SPREAD EASTWARD WITH THE ADVANCING COLD FRONT. LARGE HAIL IS PRIMARY HAZARD WITH THESE STORMS...THOUGH LOCALLY DAMAGING WINDS ARE ALSO POSSIBLE ESPECIALLY WITHIN THE ARKANSAS RIVER VALLEY INTO FAR SOUTHEAST OKLAHOMA. THE SEVERE WEATHER POTENTIAL WILL END BY LATE EVENING AS THE COLD FRONT PUSHES SOUTH OF THE RED RIVER. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...NO HAZARDS. SATURDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORM CHANCES RETURN TO THE REGION OVER THE WEEKEND AND CONTINUE THROUGH MUCH OF NEXT WEEK AS THE WEATHER PATTERN REMAINS UNSETTLED. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Apr 9, 4:44 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
444 PM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL FAYETTEVILLE 36.06N 94.16W
04/09/2015 E0.75 INCH WASHINGTON AR AMATEUR RADIO
&&
AEJSpecial weather statement, Apr 9, 4:58 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
458 PM CDT THU APR 9 2015
OKZ072-074-076-092230-
HASKELL OK-LE FLORE OK-SEQUOYAH OK-
458 PM CDT THU APR 9 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
EASTERN HASKELL AND NORTHERN LE FLORE
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN SEQUOYAH
AT 457 PM CDT...STRONG THUNDERSTORMS WERE LOCATED 5 MILES NORTHWEST
OF COWLINGTON...2 MILES EAST OF MCCURTAIN...AND 10 MILES SOUTH OF
MILTON...ALL MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...COTTONWOOD...MCCURTAIN...KEOTA...
GANS...MULDROW...ROLAND...MOFFETT...POTEAU...SHADY POINT...
CAMERON...MILTON...PANAMA...BOKOSHE...ROCK ISLAND...SPIRO...
POCOLA...SCULLYVILLE...BRADEN...COWLINGTON...ARKOMA AND JENSON.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3500 9445 3497 9489 3502 9493 3505 9493
3506 9495 3514 9501 3537 9490 3550 9445
3543 9444
TIME...MOT...LOC 2157Z 259DEG 39KT 3531 9479 3516 9492
3502 9482Special weather statement, Apr 9, 5:08 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
508 PM CDT THU APR 9 2015
OKZ049-073-075-092245-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
508 PM CDT THU APR 9 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN PITTSBURG...NORTHERN PUSHMATAHA AND SOUTHWESTERN
LATIMER
AT 509 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 16 MILES WEST OF
SARDIS...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...YANUSH...TUSKAHOMA AND SARDIS.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3470 9579 3478 9552 3480 9525 3459 9519
3459 9577
TIME...MOT...LOC 2209Z 256DEG 31KT 3467 9568Local storm report, Apr 9, 5:12 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
512 PM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL FAYETTEVILLE 36.06N 94.16W
04/09/2015 E0.75 INCH WASHINGTON AR PUBLIC
PENNY SIZE HAIL ON THE EAST SIDE OF FAYETTEVILLE.
&&
AEJSpecial weather statement, Apr 9, 5:19 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
519 PM CDT THU APR 9 2015
ARZ019-020-092245-
CRAWFORD AR-FRANKLIN AR-
519 PM CDT THU APR 9 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
CENTRAL CRAWFORD
IN WEST CENTRAL ARKANSAS
NORTHERN FRANKLIN
AT 519 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER RUDY...MOVING
EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...PLEASANT HILL...PARADISE...PINEY...CONCORD...MULBERRY...
TONEY...LONELM...CRAVENS...WATALULA...JETHRO...MOUNTAIN TOP...FERN...
BARNES...TURNERS BEND...CASS...REDDING...ALMA...SHIBLEY...FURRY...
DYER AND RUDY.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3543 9431 3555 9435 3575 9377 3553 9370
TIME...MOT...LOC 2219Z 255DEG 39KT 3553 9425
LACYSpecial weather statement, Apr 9, 5:36 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
536 PM CDT THU APR 9 2015
OKZ049-073-092315-
PITTSBURG OK-PUSHMATAHA OK-
536 PM CDT THU APR 9 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN PITTSBURG AND CENTRAL PUSHMATAHA
AT 537 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES NORTHWEST
OF EUBANKS...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CLAYTON...STANLEY...EUBANKS AND
DUNBAR.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3443 9579 3450 9579 3451 9578 3451 9568
3459 9568 3459 9582 3460 9582 3464 9531
3439 9531
TIME...MOT...LOC 2237Z 268DEG 27KT 3450 9575The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 3:31 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 44 min |
| Apr 9, 3:33 PM CDT | Special Weather Statement | TSA | Benton | 42 min |
| Apr 9, 3:43 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll | 15 min |
| Apr 9, 3:46 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 44 min |
| Apr 9, 4:07 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 53 min |
| Apr 9, 4:19 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Washington | 41 min |
| Apr 9, 4:38 PM CDT | Special Weather Statement | TSA | Madison | 37 min |
| Apr 9, 4:43 PM CDT | Special Weather Statement | TSA | Carroll | 32 min |
| Apr 9, 4:45 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 45 min |
| Apr 9, 4:53 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Washington | 41 min |
| Apr 9, 4:54 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 22 min |
| Apr 9, 5:19 PM CDT | Special Weather Statement | TSA | Crawford, Franklin | 26 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.